Tranexamic Acid

Tranexamic acid is an antifibrinolytic agent that is used to treat heavy menstrual bleeding. It works by slowing the blood clots from breaking down, thus prevents prolonged bleeding. The common side effects of this medicine are nausea, vomiting, muscle pain, and diarrhea.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How many days does withdrawal bleeding last?

Query: Hello doctor, I am 25-years-old female. My height is 5'5," and my weight is 74.85 kg. I was diagnosed with PCOS several years ago, and they advised me to lose weight to regularize my periods. I used to take pills for 21 days to get my periods. Ten months ago, I started taking homeopathic medicine...  Read Full »


Dr. Poonguzhali Liston

Answer: Hello, Welcome to icliniq.com. I understand your concern. Withdrawal bleeding is a side effect of emergency contraception. Usually, withdrawal bleeding can last for five to six days and can be quite heavy. It should stop on its own, but you can take medication if the bleeding does ...  Read Full »

My girlfriend has prolonged periods after taking a birth control pill. Why?

Query: Hello doctor, I had sex with my girlfriend, but I did not ejaculate. As a precaution, she took birth control pill. She is having lower abdominal pain for more than 10 days. And her periods are also prolonged. Please suggest an appropriate solution. I asked the same question to a doctor, and I was as...  Read Full »


Dr. Garima Sawhney

Answer: Hi, Welcome to icliniq.com. There are only two possibilities for prolonged periods and pain. It might be the side effect of the contraceptive pill. OCP being a powerful hormone causes these kinds of symptoms. It might be the failure of the tablet. It might be pregnancy and in an aborting phase, bec...  Read Full »

What causes bleeding after intercourse?

Query: Hi doctor, I got light bleeding the day after intercourse. Do I need to consult my general physician? I had an STI test, and it was negative, and we had protected sex.  Read Full »


Dr. Raveendran Sr

Answer: Hi, Welcome to icliniq.com. I can understand your concern. 1. Infection in the vagina can cause bleeding by itself or lead to dryness and cause bleeding after sex. 2. Hymen break can cause bleeding for a few if it is first-time sex. 3. Allergic to semen (use a condom to identify). 4. Dryness &...  Read Full »

Is it normal to have prolonged periods suddenly?

Query: Hello doctor, I have had a regular cycle for years, but this month my period started a week early and has lasted longer (currently on day 16 of bleeding with no signs of stopping). I thought it was just because of stress, but I do not feel it should last this long. What should I do? I have been tak...  Read Full »


Dr. Reetika Joshi

Answer: Hello, Welcome to icliniq.com. I fully understand your concern and will surely help you. Since you do not have any history of a similar problem, I am concerned about your problem. Since when are you taking iron pills? When did you start, and what is the dosage? Are you sexually active? Do you tak...  Read Full »

Kindly examine my reports and suggest whether I have uterine cancer.

Query: Hi doctor, I am sending you the reports of my transvaginal ultrasound. Please tell me if the fibroids are to be removed and the risks of such surgery.  Read Full »


Dr. Sameer Kumar

Answer: Hello, Welcome back to icliniq.com. As the pictures are really unclear, kindly avoid sending photos of the report. You may just scan the written report and send it to me. I would like to see the ultrasound report. Revert back with the reports to an obstetrician and gynaecologist online --> https...  Read Full »

I am spotting on day 9 of my cycle and taking Yasmin for many years. What to do?

Query: Hi doctor, I am 42 years old. I am on Yasmin for many years and was quite comfortable with it. This time also I got my period on time. And I started a new pack on the second day of my pill. It is the 9th day of the pill, and I am still spotting. I am worried because it has never happened before. P...  Read Full »


Dr. Reetika Joshi

Answer: Hello, Welcome to icliniq.com. I fully understand your concern and will surely help you. Please help me with the following details:- Did you miss any pills? Any weight gain in recent times? Any coital injury if you are suspecting? Is your blood pressure normal? Please do the urine pregnanc...  Read Full »

Should I continue Krimson 35 for prolonged bleeding and pain?

Query: Hello doctor, I have PCOS. I had my last periods before seven months. Then I had just spotting last month. I consulted a doctor for the same, and she prescribed me Regesterone 5 mg two tablets for ten days, followed by one tablet a day for 10 days. She also suggested Krimson 35 from the second day ...  Read Full »


Dr. Priyadarshini Tripathy

Answer: Hi, Welcome to icliniq.com. You are having breakthrough bleeding as you missed Regesterone tablets. I would recommend you to continue taking Krimson 35 (Cyproterone acetate and ethinyl estradiol) and add tablet Tranex MF (Tranexamic acid and Mefenamic acid) acid 500 mg thrice a day until bleeding...  Read Full »

I am bleeding after septoplasty. Should I see the doctor or can I take care of myself?

Query: Hello doctor,I had septoplasty in which my turbinates have been shaved, and adenoids were taken out. I had two bleeds already. It started bleeding again and is running down the back of my throat. Should I see the doctor or is this something that I can take care of myself? I am currently on Tranexami...  Read Full »


Dr. Shyam Kalyan N

Answer: Hello, Welcome to icliniq.com. Sit straight, slightly bring your head forward, and pinch both nostrils firmly. Now keep ice packs over the nose and either side of the nose (cheeks) and breathe through the mouth. This controls the bleeding. If you have Otrivin (Xylometazoline) or Nasivion (Oxymetaz...  Read Full »

I bled abnormally along with pelvic pain. Why?

Query: Hello doctor, I had unprotected sex a month ago, but I used I-pill. Also, I had my period two weeks ago. Yesterday morning, when I went to the restroom, I bled a lot. It was not a normal bleeding and it was abundant. Also, I have pelvic pain and started to have lower stomach pain. Does that mean I ...  Read Full »


Dr. Sonal Prasad

Answer: Hi, Welcome to icliniq.com. Yes, there are chances that you might be pregnant and might be aborting. Please get a serum beta hCG test (human chorionic gonadotropin) done. It is a blood test to detect pregnancy. Also, get an ultrasound done to see if the uterus is completely evacuated or not. I sug...  Read Full »

Why did my sister get periods after six months?

Query: Hi doctor, My sister is 12.6 years old. She got her first period about six months ago. Just about four weeks ago, she got her second period. I know when you go through your first menstrual cycle it can be on and off, so that did not really bother me. But then, her second period just keeps coming ba...  Read Full »


Dr. Sonal Prasad

Answer: Hello, Welcome to icliniq.com. You are right. Periods can go haywire during puberty. One of the reasons for this heavy cycle is because it has come after six months and the uterus is getting rid of six months of the endometrium. It would be wise to visit a gynecologist to find out the causes of prol...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.